Midodrine - I have orthostatic hypotension for about 2 years. I cannot function in the morning - get
Added 24 May 2015:
Not sure if my full question was posted. I get dizzy, lightheaded in the morning and whenever I try to walk on an incline. I was prescribed Midodrine 2.5mg. This amt. was too strong and I got hypertension. I halfed the pill and was satisfactory. At the same time, I discovered that drinking strong coffee had the same effect as Midodrine. Has anyone else experienced this with coffee? I am assuming the caffeine raises my blood pressure.
Midodrine is used to treat hypotension. By constricting the blood vessels in an attempt to increase blood pressure. However this medication is not guaranteed to help in everyday functions, however I think you issue your having is due to your BP at night.
When you sleep your blood pressure or BP drops to a much lower level than usual. So when you awake in the morning your BP hasn't risen yet. So when you sit quickly, you can cause yourself dizziness. This is normal for even someone not on Midodrine or has hypotension. You apply your hypotension to the mix you have a cocktail of issues.
So I would suggest when you wake up to sit up slowly, and just sit on edge of the bed for a minute or two. Until dizziness pass. Then slowly rise and stand for a few minutes until you dizziness has passed. Then continue on. If this is a new medication or new side effect I would visit your doctor!
Pharmacy Technician | Nursing Student
I too get very dizzy in the mornings and when I'm relaxed. However, I'm on 5mg of Midodrine and sometimes I still need a large black coffee. My fiance says that I have a certain look to me when I'm feeling dizzy.
Strong black coffee helps me a lot too, my Electrophysiologist reccomended that I drink it if it helps but not too much cuz iot could cause me to faint.
- Midodrine Information for Consumers
- Midodrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Midodrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Mar 2010 • 5 answers
Posted 5 Feb 2012 • 4 answers
Posted 22 Jan 2015 • 1 answer
Posted 18 Jun 2016 • 1 answer
Posted 7 Jun 2017 • 1 answer